dopetalk does not endorse any advertised product nor does it accept any liability for it's use or misuse

This website has run out of funding so feel free to contribute if you can afford it (see footer)

Author Topic: Hives?  (Read 1291 times)

monkawat

  • Guest
Hives?
« on: September 12, 2015, 12:10:56 AM »
This is a question posed primarily to Candy and Sand and water and also our resident doctor as well since they have healthcare backgrounds but obviously anyone that can provide input please do.

I have been taking hydrocodone on and off for the last 6ish years and when I first began it years back, I got white raised up hive type reactions whenever I took it, especially in higher doses. However, I never had them again after the first 1-2 months in PM and now they've returned. It looks like the photo of this guy's arm http://www.stressaffect.com/stress-induced-hives.html . However, they appear only as one small bump in completely random places two or three times a day.

I think it is likely somewhat of an allergy reaction, since benedryl (in doses around 50mg at a time once or twice a day) and hydro-cortisone cream makes them go away after an hour or two.

Now, I have been seeing some (what I think are) no-see-um bugs in my house on occasion and I know their bite looks like a mosquito which can in fact do that same weird white raised up bump with a light redness surrounding the white bump part.

So my question to any healthcare folks on here is this- Since they only appear as a singular bump at a time- is it likely related to hydrocodone consumption in amounts around 70-90mg at a time once a day or is it more likely to be an allergic reaction to something environmental in nature like a bug bite or irritant of some unknown origin? I know it can also be autoimmune related...

Also- I recently started a medrol dose pack and flonase spray as well but I doubt it can be the roids since they are often used to help treat flare ups with skin problems and autoimmune problems as well.

Any input is greatly appreciated,
monk
friendly
0
funny
0
informative
0
agree
0
disagree
0
like
0
dislike
0
No reactions
No reactions
No reactions
No reactions
No reactions
No reactions
No reactions

Offline Narkotikon

  • Honest
  • Sr. Member
  • ****
  • SA_Chat+
  • **
  • Join Date: Jun 2015
  • Location: USA
  • Posts: 1193
  • Reputation Power: 50
  • Narkotikon has got loads of potential.Narkotikon has got loads of potential.Narkotikon has got loads of potential.Narkotikon has got loads of potential.Narkotikon has got loads of potential.
  • Gender: Male
  • Last Login:March 28, 2016, 11:31:11 PM
  • Keeping Them Honest
Re: Hives?
« Reply #1 on: September 12, 2015, 12:32:50 PM »
Unfortunately I don't know much about hives.  Pretty much just the stuff you've already said (e.g., it being an allergic reaction, either to stress or an irritant). 

But as for the hydrocortisone, how much of it do you use, and how long have you been using it?

If you've been using it regularly, and for a long time, corticosteroids like hydrocortisone can be detrimental to the skin.  They can cause thinning of the skin, and also cause hypopigmentation, where your skin looks translucent.

I had been scripted some pretty strong corticosteroid creams and lotions a few years ago (betamethasone).  Stronger than Triamcinolone and much stronger than hydrocortisone.  I eventually had to stop the betamethasone and go back down to triamcinolone because it was thinning my skin and also causing it to be translucent.  At first I thought it was actually kinda cool.  But then I learned that it can put you at a higher risk of developing skin cancer b/c of a lack of pigment.  Now if I need corticosteroids, I use just OTC hydrocortisone cream.  But even that, when used in high doses and for long periods, can cause hypopigmentation and thinning.

Please be careful if you have to use corticosteroids long term. 
friendly
0
funny
0
informative
0
agree
0
disagree
0
like
0
dislike
0
No reactions
No reactions
No reactions
No reactions
No reactions
No reactions
No reactions
Transparency is necessary to ensure decent staff members get elected. Members need to know when staff are misbehaving, so members can be informed voters.

Offline Jega

  • My height is 3.7m to the 10th power the average radius of a hydrogen atom
  • Global Moderator
  • Sr. Member
  • ****
  • SA_Chat+
  • **
  • Join Date: Aug 2015
  • Location: At the interface of my keyboard
  • Posts: 1195
  • Reputation Power: 30
  • Jega is working their way up.Jega is working their way up.Jega is working their way up.
  • Gender: Male
  • Last Login:June 21, 2018, 03:41:56 AM
  • Screwed if I ever wake up in Vegas
Re: Hives?
« Reply #2 on: September 12, 2015, 11:40:05 PM »
Also- I recently started a medrol dose pack
That's what I have my money on. Any time you take any prednisolone including methylprednisolone hives can be a side effect.

If you're on a 7 day dose pack and it is the methylprednisolone they should clear up after about a week from discontinuation.

Let us know how things go for you.
friendly
0
funny
0
informative
0
agree
0
disagree
0
like
0
dislike
0
No reactions
No reactions
No reactions
No reactions
No reactions
No reactions
No reactions

Offline Sand and Water

  • Sr. Member
  • ****
  • Join Date: Aug 2015
  • Location: Eastern US
  • Posts: 596
  • Reputation Power: 0
  • Sand and Water has hidden their reputation power
  • Gender: Female
  • Last Login:March 16, 2016, 06:27:41 AM
  • Welcome to our community forum ...
Re: Hives?
« Reply #3 on: September 13, 2015, 12:24:36 AM »
Also- I recently started a medrol dose pack
That's what I have my money on. Any time you take any prednisolone including methylprednisolone hives can be a side effect.

If you're on a 7 day dose pack and it is the methylprednisolone they should clear up after about a week from discontinuation.

Let us know how things go for you.

^^^ this seems a likely culprit (or the Flonase), given you recently started using it, particularly if your symptoms are relieved w/Benadryl. As Jega said, keep an eye on it (i wouldn't think itd be more than a few days given the pattern you're describing).  BUT some points that may be helpful:

Sensitivities can emerge at any time (my daughter has to carry an Epi pen for fruits that she'd eaten for years w/out issue). They often worsen w/repeated exposures; correct me if I misread it, but I'm not seeing this with you?  If this isn't happening to you, it could be simple skin irritation.

Hives can also happen for no obvious reason (idiopathic) & as long as they're as mild as your post suggests and ARE NOT IN THE NECK/FACE AREA, they don't normally require urgent attention. If anyone has hives in the face/neck, please stop taking the med & get medical help immediately b/c of the risk of anaphylactic shock.

When you get what you think are hives (vs bug bites), have you noticed swelling and spreading after you scratch the area?  This would let you know if its hives vs "no see ums".   If you can afford it, given your hx of hives for several years starting with hydrocodone, I'd urge you to get blood work done with an allergist. The panels can identify exactly what substances you're having a reaction to (including fillers in meds).

Im not gonna lie, it cost me over $500 for my kid, but we now know what things she absolutely can't go near without risk of death so for me it was worth it. However, we only ended up going that route after years of idiopathic sporadic outbreaks--just like you, that suddenly got worse.

Think of the fish in finding Nemo with the giants lips & that's what my daughter looked like after two bites of a kiwi.  Scary stuff :(

Allergies can run the gamut from annoying to life threatening & are often hard to figure out, so I also second ^^ please let us know how youre doing k?  Feel free to PM me if you want & i hope it's just a case of bug bites!
« Last Edit: September 13, 2015, 12:38:16 AM by Sand and Water »
friendly
0
funny
0
informative
0
agree
0
disagree
0
like
0
dislike
0
No reactions
No reactions
No reactions
No reactions
No reactions
No reactions
No reactions
Lose something every day. Accept the fluster
of lost door keys, the hour badly spent.
The art of losing isn't hard to master.
Then practice losing farther, losing faster:
places, and names, and where it was you meant
to travel. None of these will bring disaster.

Tags:
 


dopetalk does not endorse any advertised product nor does it accept any liability for it's use or misuse





TERMS AND CONDITIONS

In no event will d&u or any person involved in creating, producing, or distributing site information be liable for any direct, indirect, incidental, punitive, special or consequential damages arising out of the use of or inability to use d&u. You agree to indemnify and hold harmless d&u, its domain founders, sponsors, maintainers, server administrators, volunteers and contributors from and against all liability, claims, damages, costs and expenses, including legal fees, that arise directly or indirectly from the use of any part of the d&u site.


TO USE THIS WEBSITE YOU MUST AGREE TO THE TERMS AND CONDITIONS ABOVE


Founded December 2014
SimplePortal 2.3.6 © 2008-2014, SimplePortal